Prozac and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lesmar
New Member


Date Joined Feb 2007
Total Posts : 3
   Posted 2/8/2007 3:28 PM (GMT -7)   
Hi,
 
I am new to this site.  I have taken Prozac for about two and half years.  It did little to help panic and depression over that period of time but for the last two months, I have been able to get out of bed and it's been almost two months since I've had a panic attack.  I have eaten carefully, but am unable to lose weight.  I have gained 25 lbs. over the last two years and it keeps increasing.  In the last three days I gained a pound a day! 
 
Now that I can function, I've started to excercise as well.  I have been struggling with weight since beginning of Prozac and Geodon.  I feel as if I've reached a dead end.  If there is anyone that has experienced weight gain with Prozac slowly over a period of time? Could you please let me know how you handled it?  I read that quitting the drug does not help.  That is really depressing.  Someone else said it would take about six months beore results would be noticable.  I have and am trying so hard.  I very frustrated.  Diet and excercise do little to nothing. 
 
Thanks.
Leslie


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 2/8/2007 3:49 PM (GMT -7)   
Hi lesmar
Welcome to the board,I am very glad you found us.
I have been doing some research on prozac and the weight gain,and it looks like that is a major side effect that will not go away.
From what I have read,if it continues even after you start excerising,and watching your intake of food and what kind of food you are eating...then it is time to contact your physician.
My son was on a med for his bipolar,and he had horrible weight gain. He is only 16 so of course that made me very concerned.
I finally complained to the doctor,and they put him on a different type of med,and within 6 months his weight was back to normal.
Good luck!
Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

http://www.healingwell.com/donate


Geebs
Regular Member


Date Joined Jan 2007
Total Posts : 184
   Posted 2/8/2007 5:13 PM (GMT -7)   
Geodon can cause significant weight gain, while Prozac generally has a low incidence of causing it. It sucks, but sometimes we have to accept trade-offs to stay well and that includes side effects.

I would ask your doctor if there is something else you could try that might work, but cause less weight gain. You definitely should not stay silent about it.

LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 2/9/2007 9:20 AM (GMT -7)   
I took prozac for about a year a long time ago.  It was the first antidepressant that I tried and although it helped me with my depression, it didn't really do much to help my anxiety.
When I took prozac, I had no side effects whatsoever.  Prozac is the only antidepressant that I have had no side effects with at all.
I think you should talk with your doctor again about your concerns with the weight gain.  It is good that the med is helping your depression but a shame that it is causing you side effects.
 
I hope your doctor can help with this problem.  Keep us posted and take care.

Victoria x

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane xX

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:19 AM (GMT -7)
There are a total of 2,735,391 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151401 registered members. Please welcome our newest member, Sure foot.
322 Guest(s), 7 Registered Member(s) are currently online.  Details
tickbite666, Paxton, LG13, Dmc695, maria2016, quincy, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer